Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 48, NWS Wilmington, OH

April 4, 2008Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 4, 2008, 6:10 AM EDT for Adams County, Ohio. It took effect at Apr 4, 2008, 8:07 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 6:10 AM EDT (10:10 UTC)
In effect from
Apr 4, 2008, 8:07 AM EDT
Expired
Apr 4, 2008, 8:29 PM EDT
In force
12 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 18.63 ft at Apr 4, 2008, 3:00 PM EDT.

actionminormoderate102004/0404/0504/06
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 4, 1:37 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 4, 1:37 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
137 AM EDT FRI APR 4 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT TO NEAR THE OHIO RIVER...WHERE IT WILL
BECOME NEARLY STATIONARY. LOW PRESSURE WILL TRAVEL UP THIS
BOUNDARY TODAY...BRINGING IT BACK THROUGH AS A COLD FRONT. THIS
SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS...WITH THE POTENTIAL FOR HEAVY RAIN ACROSS SOUTHEAST
INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COMPLEX WEATHER SITUATION WITH UPPER LEVEL FLOW BACKING AHEAD OF
A POSITIVELY TILTED TROF OVER THE NATIONS MID SECTION. THIS ALLOWS
GENEROUS GULF MOISTURE TO SPREAD NORTH INTO THE OHIO VALLEY WITH
PW/S INCREASING TO BETWEEN 1.3 AND 1.5 INCHES. HEAVY RAIN PARAMETERS
ARE IN PLACE WITH THE QUESTION REVOLVING AROUND PLACEMENT. INITIAL
S/W EMBEDDED IN THE FLOW HAS LEAD TO ISENTROPIC LIFT AND WIDESPREAD
RAIN ACROSS THE FAR SRN PORTION OF FA WITH RAINFALL GENERALLY LESS
THAN A QUARTER OF AN INCH.

A SERIES OF EMBEDDED SHORTWAVES IN SWRLY FLOW ALOFT TO CONTINUE TO
ALLOW LIFT...WITH MSTR OVERSPREADING ENTIRE FA TNGT.  MAIN SFC WAVE
TO EJECT NE FROM THE PLAINS INTO THE OHIO VALLEY BY FRIDAY MORNING.
SIGNIFICANT NUMERICAL MODEL SOLN DIFFERENCES EXIST. 12Z NAM SOLN
IS DEEPER AND SLOWER...WITH SFC WAVE OVER SRN INDIANA BY 12Z
FRIDAY. GFS IS QUICKER AND WEAKER WITH THE WAVE INTO CNTRL OH BY
12Z FRIDAY. BEING MORE DYNAMIC...THE NAM HAS VERY STG LLJ...WITH
SIGNIFICANT FORCING ALONG AND NORTH OF THE SFC LOW TRACK. GFS HAS
THE BEST FORCING ALONG AND SOUTH OF THE LOW. THEREFORE...THE NAM
HAS THE AXIS OF HEAVY RAIN DISPLACED FURTHER N THAN GFS. NGM SOLN
IS MORE SIMILAR TO THE GFS. CMC AND NCEP ENSEMBLE CLUSTERS SUGGEST
THAT THE GREATEST PROBABILITY OF A 2 INCH OR GREATER RAINFALL WUD
OCCUR SOUTH OF THE OH RIVER INTO S CENTRAL OHIO...MORE SIMILAR TO
THE GFS. SREF ENSEMBLE MEAN SOLN IS ALSO MORE SIMILAR TO THE GFS
BUT IS A LTL SLOWER WITH THE SPEED OF THE LOW. BASED ON TRENDS AND
CLUSTERING OF SOLN/S HAVE TRENDED ILN/S FORECAST TOWARD THIS SREF
ENSEMBLE MEAN SOLN. THIS WUD KEEP THE HEAVIEST RAIN AXIS ACRS THE
SRN PORTION OF FA.

WITH THE FRONTAL BOUNDARY LIFTING NORTH TO NEAR THE OHIO RIVER
AS SFC LOW EJECTS NE ALONG THE BOUNDARY TO NEAR CVG BY MORNING.
PRECIP WILL INCREASE IN COVERAGE OVER THE NEXT FEW HOURS FROM THE
SOUTHWEST AHEAD OF LEAD SFC WAVE CURRENTLY OVER SRN MISSOURI. HAVE
SEEN HOURLY RAINFALL RATES ON ORDER OF 0.25-0.40 WITHIN THIS RAIN
AREA ACRS WRN KY/SRN ILLINOIS/SW INDIANA. EXPECT THE HEAVY RAIN
AXIS...WHERE 2 TO 3 INCHES IS EXPECTED FROM NRN KY INTO S CENTRAL
OHIO. NORTH OF THE WATCH AREA...RAINFALL WILL APPROACH AN INCH.

WITH WARM FRONT IN THE AREA...TEMPS HAVE REACHED THEIR MINS
ALREADY FOR THE NIGHT. SHOULD SEE TEMPS REMAIN STEADY OR SLOWLY
RISE A FEW DEG FOR THE REST OF THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
WITH INITIAL SFC WAVE LIFTING NE THRU THE FA FRI MORNING...ELEVATED
INSTBY WL CONTINUE ACRS THE SE FA. THUS THE HEAVY RAIN THREAT WILL
CONTINUE MAINLY THRU THE MORNING IN THE WEST AND INTO EARLY AFTN
EAST. THE SFC LOW IS ELONGATED WITH A SECOND WAVE LIFTING OUT
ACRS SE KY FRI EVENING. WITH THIS WAVE TO OUR SE AND UPR TROF
AXIS PIVOTING THRU HAVE CONTD CHC POPS FRIDAY NIGHT WITH SLIGHT
CHC/CHC POPS SATURDAY. HAVE HIGHEST POPS IN THE SE WHERE BEST
MSTR AND LIFT WL EXIST.

SFC HIGH PRESSURE SETTLES IN BEHIND THIS SYSTEM AND WILL PROVIDE DRY
WEATHER SAT NIGHT.

TEMP WISE...HAVE TRENDED TEMPS SLIGHTLY COOLER THAN MAV GUID FRI
AND SAT FOR HIGHS AND A LTL ABOVE GUID FRIDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STAYED CLOSE TO ECMWF SOLUTION FOR PRECIPITATION FORECAST. SUNDAY
LOOKS TO BE DRY UNDER A RIDGE OF HIGH PRESSURE. LOW PRESSURE MOVING
THROUGH THE GREAT LAKES INTO CANADA WILL PROVIDE A LOW CHANCE FOR
SHOWERS ON MONDAY. A MORE VIGOROUS LOW WILL BRING ANOTHER LOW CHANCE
OF SHOWERS TUESDAY WITH BETTER CHANCE TUESDAY NIGHT INTO WEDNESDAY.
DRIER WEATHER WILL RETURN NEXT THURSDAY WITH HIGH PRESSURE RIDING IN
ON A WESTERLY FLOW ALOFT.

TEMPERATURE GUIDANCE IS WARMER THAN PREVIOUS RUNS AND SUGGESTS HIGHS
IN THE 60S NORTH TO AROUND 70 SOUTH. SPLIT THE DIFFERENCE BETWEEN
GRIDDED MOS AND SLIGHTLY COOLER RAW MEX DATA.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
CIGS WILL REMAIN IFR THROUGH 15Z-18Z AS WARM FRONTAL RAIN
OVERSPREAD THE TERMINALS. HAVE ADDED VCTS TO KCVG AND KLUK THROUGH
10Z...WITH ISOLATED THUNDER AND CB ELSEWHERE WITH ELEVATED
INSTABILITY.

PCPN WILL WIND DOWN AFTER 18Z. CIGS WILL BECOME MVFR AND WINDS
WILL BECOME W/NW AROUND 10 KTS AS LOW PRESSURE MOVES NE OF THE
REGION.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES WILL PERSIST INTO
SATURDAY MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ063>065-070>074-
     077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...RYAN
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, Apr 3, 3:59 PM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT THU APR 3 2008

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-042000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
359 PM EDT THU APR 3 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-042000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
359 PM EDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT WILL LIFT NORTH TO NEAR THE OHIO RIVER TONIGHT. LOW
PRESSURE TRACKING NORTHEAST ALONG IT TONIGHT AND EARLY FRIDAY WILL
BRING RAIN TO THE REGION. WHILE THE HEAVIEST RAIN IS FORECAST TO
STAY SOUTH OF THE I-70 CORRIDOR...AREAS FURTHER NORTH MAY SEE ONE
TO LOCALLY TWO INCHES OF RAIN TONIGHT INTO FRIDAY. THIS MAY LEAD TO
SCATTERED HIGH WATER PROBLEMS. IF THE FRONT LIFTS FURTHER NORTH
THAN FORECAST...THE AXIS OF HEAVY RAIN WOULD SHIFT NORTH AS
WELL...BRINGING MORE WIDESPREAD FLOODING PROBLEMS TO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:00 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Scioto6 hr
Apr 4, 4:14 AM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren6 hr
Apr 4, 8:56 AM EDTAreal Flood AdvisoryILNAdams, Brown, Scioto4 hr
Apr 4, 9:56 AM EDTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Fayette, Hamilton and 2 more42 days
Apr 4, 1:57 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more6 hr
Apr 4, 4:56 AM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more5 hr
Apr 4, 8:25 AM EDTFlash Flood WarningILNLewis3 hr
Apr 4, 10:13 AM EDTRiver Flood WarningILNCampbell, Kenton, Pendleton32 hr
Apr 4, 11:28 AM EDTAreal Flood WarningILNCarroll, Owen57 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.